Alert archive / Florida / Special Weather Statements in 2025

Special Weather Statement, NWS Melbourne, FL

June 4, 2025Orange County, Seminole County, Volusia County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 4, 2025, 2:21 PM EDT for Orange County, Seminole County, Volusia County, Florida. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2025, 2:21 PM EDT (18:21 UTC)
Expired
Jun 4, 2025, 3:00 PM EDT
In force
39 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
50

Counties Orange County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 81 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 2:25 PM EDTTSTM WND GST 482 Ne Kennedy Space Cent, FL[Delayed Report] US Space Force wind sensor at tower 0211 measured a wind gust of 48MPH/42KTS from the south-southwest at 2:25 PM. Sensor elevation 54 feet.
Jun 4, 2:40 PM EDTTSTM WND GST 535 E Lagrange, FL[Delayed Report] US Space Force wind sensor at tower 0714 measured a wind gust of 53MPH/46KTS from the west-southwest at 2:40 PM. Sensor elevation 54 feet.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

440 
WWUS82 KMLB 041821
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
221 PM EDT Wed Jun 4 2025
 
FLZ041-044>046-141-247-347-447-547-647-747-041900-
Southern Brevard Barrier Islands FL-Northern Lake County FL-
Coastal Volusia FL-Northern Brevard Barrier Islands FL-Orange FL-
Seminole FL-Inland Volusia FL-Mainland Northern Brevard FL-
Mainland Southern Brevard FL-Inland Southern Brevard FL-
Inland Northern Brevard FL-
221 PM EDT Wed Jun 4 2025

...STRONG THUNDERSTORMS WILL IMPACT SEMINOLE...NORTHEASTERN LAKE...
NORTHERN BREVARD...ORANGE AND CENTRAL VOLUSIA COUNTIES THROUGH 300 PM
EDT...

At 220 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zellwood to near Lake Jesup to near
Merritt Island Wildlife Refuge to 12 miles east of Port Canaveral.
Movement was north at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Orlando, Deltona, Port Orange, Sanford, and Titusville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2896 8166 2911 8164 2911 8091 2860 8054
      2846 8049 2839 8057 2833 8056 2837 8082
      2841 8154 2868 8166 2896 8168
TIME...MOT...LOC 1820Z 199DEG 31KT 2871 8165 2870 8119 2861 8076 2846
8039

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Schaper

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 4, 1:46 PM EDT, 35 minutes earlier. Its key messages:

  • Issued at 223 AM EDT Wed Jun 4 2025
  • Repeated rounds of rain and storms today pose a Marginal Risk for localized flooding, especially over urban areas.
  • Hazy skies will be possible late today and into Thursday due to an incoming Saharan Air Layer (SAL).
  • Hot and very humid conditions are expected from this weekend into early next week.
Area forecast discussion, Jun 4, 1:46 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
146 PM EDT Wed Jun 4 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 223 AM EDT Wed Jun 4 2025

- Repeated rounds of rain and storms today pose a Marginal Risk
  for localized flooding, especially over urban areas.

- Hazy skies will be possible late today and into Thursday due to
  an incoming Saharan Air Layer (SAL).

- Hot and very humid conditions are expected from this weekend into
  early next week.

&&

.UPDATE...
Issued at 942 AM EDT Wed Jun 4 2025

Weak surface disturbance over Florida remains poorly organized as
it gradually lifts north. Updated PoPs with latest guidance, since
hi-res models aren't doing very well after 6 hours. Low confidence
where and when showers and storms will develop, but can continue
to expect rounds throughout the day, with the highest chances from
the late morning into the evening, then gradually (and finally)
decreasing overnight. Morning soundings from TBW and XMR show a
very saturated atmosphere with warm mid-levels, supporting heavy
rainfall but not so much storms. Primary threat remains locally
heavy rainfall amounts of 2-3", occasional cloud to ground
lightning, and gusty winds.

&&

.PREVIOUS DISCUSSION...
Issued at 223 AM EDT Wed Jun 4 2025

Today-Tonight... A weak surface boundary analyzed offshore
northeast Florida slowly lifts northward today. Deep moisture
(PWAT ~2-2.2”) advects into central Florida as southerly flow
develops. CAMs suggest a wave of showers moving north-
northeastward across the area by sunrise, making for a sloppy
morning commute across southern portions of the forecast area.
There looks to be a break in rainfall by late morning with some
uncertainty in how widespread coverage may become into the
afternoon and evening. Warm temperatures at 500 mb (~-7 C), poor
mid-level lapse rates, and limited surface heating should limit
any strong storm potential. However, occasional rumbles of thunder
cannot be ruled out. While area total rainfall averages remain
less than 1”, localized accumulations of 2-3” inches will be
possible where repeated rounds of rainfall may occur. Primary
hazards include ponding of water on roadways and minor flooding of
urban/ low lying areas. High temperatures are forecast in the low
80s under mostly cloudy skies.

A layer of Saharan dust moves into portions of south and central
Florida late this evening and into tonight. Global model soundings
suggest a dry layer developing in the low levels below 700mb
potentially settling closer to the surface by early Thursday
morning. Based on earlier observations across portions of the
Caribbean, cannot rule out minor surface visibility reductions
through parts of the day Thursday.

Thursday-Friday... A weak area of low pressure lifts along the
southeastern sea board through late week. As the low departs, a
surface ridge axis stretches across the western Atlantic and over
the Florida peninsula. South to southwest flow keeps high moisture
in place with modeled PWATs around 1.8-2”. Global ensemble
members continue high coverage of showers Thursday, perhaps
decreasing a tad in coverage on Friday. Isolated lightning storms
will be possible each day, dominantly driven by surface
instability and mesoscale boundary collisions. However, continued
warm temperatures aloft and weak shear should generally limit
overall stronger storm development through the period. Will
continue to monitor for localized flooding of urban and low-lying
areas where repeated rounds of rainfall occur. High temperatures
mostly in mid to upper 80s on Thursday warm to reach the low 90s
across the interior on Friday.

Saturday-Tuesday... The surface ridge axis becomes further
established across east central Florida through the weekend and
into early next week. Southwest flow should generally favor a west
coast sea breeze regime, keeping the east coast breeze closer to
the coast each afternoon. Sufficient moisture remains in place,
although models hint at a brief period of drier air building in
vicinity of the I-4 corridor early Saturday (PWAT ~ 1.5-1.6”).
Current trends suggest scattered rain chances peaking late each
afternoon. Steepening low level lapse rates favor at least an
isolated lightning storm threat each day. A warming trend is
forecast through the period with highs reaching the low to mid 90s
across the interior.

&&

.MARINE...
Issued at 223 AM EDT Wed Jun 4 2025

A weak surface disturbance over Florida and the local Atlantic
waters will continue to slowly lift north today, largely departing
the area by Thursday. Prior to that, small craft should exercise
caution in the Gulf Stream for southerly winds 15-20 kts today,
before winds ease to 10-15 kts tonight. High pressure over the
Atlantic builds back towards Florida in the wake of this system,
with the ridge axis eventually settling south of Central Florida
by late week.

&&

.AVIATION...
(18Z TAFs)
Issued at 145 PM EDT Wed Jun 4 2025

Periods of MVFR/IFR likely thru 00z as TSRA/SHRA bring lower
CIG/VIS and gusty winds of 30-35 kt or greater at several of the
terminals (east of LEE). Activity will dissipate gradually after
00z with mid/high level clouds remaining. Cannot rule out an iso
SHRA around 10-13z from MLB southward, though confidence is low.
Winds (outside of TSRA) remain southerly around 10-14 kt thru 02z,
decreasing until 14z Thu., then returning to 10-15 kt with gusts
around 20 kt. Additional TSRA may develop near northern terminals
after 21-22z Thu.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  88  72  90 /  50  50  30  60
MCO  72  89  73  91 /  40  40  30  60
MLB  74  87  74  89 /  40  30  20  60
VRB  73  88  73  90 /  30  20  20  50
LEE  73  88  74  91 /  50  50  20  60
SFB  72  89  73  92 /  40  50  30  60
ORL  72  89  74  92 /  40  50  30  60
FPR  73  87  73  90 /  30  20  20  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

UPDATE...Haley
AVIATION...Schaper

In the hours before

Local storm report, Jun 4, 2:03 PM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
203 PM EDT Wed Jun 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     Tstm Wnd Gst     1 SSW Melbourne         28.10N 80.65W
06/04/2025  M47 MPH          Brevard            FL   ASOS

            Melbourne International Airport measured a
            peak wind gust of 47MPH/41KT from the south
            at 1:40 PM.

&&

DKW
Local storm report, Jun 4, 2:04 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
204 PM EDT Wed Jun 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     Tstm Wnd Gst     1 E Patrick Air Force B 28.23N 80.60W
06/04/2025  M46 MPH          Brevard            FL   AWOS

            Patrick Space Force Base measured a peak
            wind gust of 46MPH/40KT from the southwest
            at 1:52 PM.

&&

DKW
Local storm report, Jun 4, 2:06 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
206 PM EDT Wed Jun 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     Tstm Wnd Gst     2 NE Grant-Valkaria     27.96N 80.53W
06/04/2025  M40 MPH          AMZ552             FL   Mesonet

            The WeatherFlow station at Indian River DB27
            measured a peak wind gust of 39MPH/34KT from
            the southwest at 1:38 PM.

&&

DKW
Local storm report, Jun 4, 2:15 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
215 PM EDT Wed Jun 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     Tstm Wnd Gst     1 W Melbourne Beach     28.07N 80.58W
06/04/2025  M47 MPH          AMZ552             FL   Mesonet

            The WeatherFlow station at Melbourne South
            DB8 measured a peak wind gust of 47MPH/41KT
            from the southwest at 1:43 PM.

&&

DKW
Local storm report, Jun 4, 2:21 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
221 PM EDT Wed Jun 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     Tstm Wnd Gst     3 WSW Port Canaveral    28.40N 80.67W
06/04/2025  M53 MPH          Brevard            FL   Mesonet

            The mesonet station CW9660 Merritt Island
            measured a peak wind gust of 53MPH/46KT from
            the southwest at 2:07 PM.

&&

DKW
Special weather statement, Jun 4, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
221 PM EDT Wed Jun 4 2025

FLZ041-044>046-141-247-347-447-547-647-747-041900-
Southern Brevard Barrier Islands FL-Northern Lake County FL-
Coastal Volusia FL-Northern Brevard Barrier Islands FL-Orange FL-
Seminole FL-Inland Volusia FL-Mainland Northern Brevard FL-
Mainland Southern Brevard FL-Inland Southern Brevard FL-
Inland Northern Brevard FL-
221 PM EDT Wed Jun 4 2025

...STRONG THUNDERSTORMS WILL IMPACT SEMINOLE...NORTHEASTERN LAKE...
NORTHERN BREVARD...ORANGE AND CENTRAL VOLUSIA COUNTIES THROUGH 300 PM
EDT...

At 220 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Zellwood to near Lake Jesup to near
Merritt Island Wildlife Refuge to 12 miles east of Port Canaveral.
Movement was north at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Deltona, Port Orange, Sanford, and Titusville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2896 8166 2911 8164 2911 8091 2860 8054
      2846 8049 2839 8057 2833 8056 2837 8082
      2841 8154 2868 8166 2896 8168
TIME...MOT...LOC 1820Z 199DEG 31KT 2871 8165 2870 8119 2861 8076 2846
8039

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Schaper

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 11:28 PM EDTSpecial Marine WarningMLB47 min
Jun 4, 12:16 AM EDTSpecial Marine WarningMLB59 min
Jun 4, 1:15 AM EDTSpecial Marine WarningMLB60 min
Jun 4, 12:36 PM EDTSpecial Weather StatementMLBOkeechobee24 min
Jun 4, 1:16 PM EDTSpecial Weather StatementMLBVolusia44 min
Jun 4, 1:19 PM EDTSpecial Weather StatementMLBBrevard, Indian River, Osceola41 min
Jun 4, 1:29 PM EDTSpecial Marine WarningMLB2 hr
Jun 4, 1:36 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie39 min
Jun 4, 1:47 PM EDTSpecial Weather StatementMLBOrange, Seminole43 min

Nearby

Special Weather Statements in Florida, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.